Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 232, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2005, 8:12 PM CDT for Howell County, Texas County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 8:12 PM CDT (01:12 UTC)
- Expired
- Aug 26, 2005, 8:47 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Howell County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 270111 SVRSGF MOC091-215-270200- /O.NEW.KSGF.SV.W.0232.050827T0112Z-050827T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWELL COUNTY IN SOUTH CENTRAL MISSOURI. TEXAS COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 900 PM CDT. * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLOW SPRINGS...OR 18 MILES SOUTH OF HOUSTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MOUNTAIN VIEW BY 845 PM CDT. THE TOWNS OF CLEAR SPRINGS AND ARROLL ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3715 9204 3697 9206 3691 9167 3716 9166 $$ LINDENBERG
2 follow-up statements
000 WWUS53 KSGF 270123 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 823 PM CDT FRI AUG 26 2005 MOC091-215-270200- /O.CON.KSGF.SV.W.0232.000000T0000Z-050827T0200Z/ TEXAS MO-HOWELL MO- 823 PM CDT FRI AUG 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HOWELL AND TEXAS COUNTIES UNTIL 900 PM CDT... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF WILLOW SPRINGS...OR 18 MILES SOUTH OF HOUSTON...AND MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF MOUNTAIN VIEW BY 845 PM CDT. THE TOWNS OF CLEAR SPRINGS AND ARROLL ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3715 9204 3697 9206 3691 9167 3716 9166 $$ LINDENBERG
000 WWUS53 KSGF 270147 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 847 PM CDT FRI AUG 26 2005 MOC091-215-270157- /O.CAN.KSGF.SV.W.0232.000000T0000Z-050827T0200Z/ TEXAS MO-HOWELL MO- 847 PM CDT FRI AUG 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HOWELL AND TEXAS COUNTIES HAS BEEN CANCELLED... AT 847 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3715 9204 3697 9206 3691 9167 3716 9166 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:09 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 6:09 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS NATIONAL WEATHER SERVICE SPRINGFIELD MO 609 PM CDT FRI AUG 26 2005 .DISCUSSION... MAIN CONCERNS STILL REVOLVE AROUND HEAVY RAIN CHANCES AND SEVERE STORM POTENTIAL. YET ANOTHER WEAKENING STORM COMPLEX MOVED THROUGH CENTRAL MO AND PORTIONS OF SE KS EARLIER TODAY. THERE IS STILL SOME ONGOING FLOODING ON THE NORTHWEST AND NORTHERN FRINGE OF THE FORECAST AREA. OUTFLOW FROM THIS CONVECTION MOVED THROUGH SOUTHERN MO LATE THIS MORNING/MIDDAY...ALONG WITH A FEW SCATTERED STORMS. EASTERN AREAS WILL NEED A LITTLE TIME TO RECOVER. WEAK ELEVATED CONVECTION IS ONGOING OVER SE KS...THE WESTERN EDGE BEING FED BY A 25 KNOT SOUTHWESTERLY 85H FLOW. COLD FRONT EXTENDS FROM WESTERN IA INTO EASTERN KS. AREA OVER SE KS IS RELOADING/DESTABILIZING ONCE AGAIN WITH MOISTURE CONVERGENCE EVIDENT NEAR A WEAK SURFACE LOW ALONG THE FRONT NEAR KICT...WITH DEVELOPING CUMULUS FIELD. 100 MB MEAN LAYER CAPES IN THIS AREA 2000-3000 J/KG WITH A WEAKENING OR NON EXISTENT CAP. DEEP LAYER SHEAR PRETTY GOOD FOR AUGUST AS WELL. IN SHORT...EXPECT TO SEE SOME STORM DEVELOPMENT OVER SE KS THIS AFTERNOON AS THE FRONT EDGES EAST. STILL HAVE SOME DOUBTS AS TO HOW THIS WILL ALL EVOLVE...OR MORE TO THE POINT EXACTLY WHERE. STORMS WILL LIKELY ORGANIZE INTO ANOTHER CONVECTIVE COMPLEX BY EARLY THIS EVENING...LIKELY AFFECTING SOUTHERN PORTIONS OF THE FORECAST AREA. HAVE MY HIGHEST POPS IN THESE AREAS. BEST MOISTURE ADVECTION INTO THE FRONTAL ZONE IS ALSO PROGGED TO BE OVER SOUTHERN MO. PRECIPITABLE WATER VALUES ARE STILL PRETTY STOUT...NOT QUITE AS IMPRESSIVE AS YESTERDAY. STILL IN THE 1.80 INCH NEIGHBORHOOD. SO WILL CONTINUE TO MENTION HEAVY RAIN IN SOUTHERN MO AND MAINTAIN THE FLOOD WATCH FOR MUCH OF THE AREA. WE COULD PROBABLY PEEL OFF SOME OF THE NORTHERN COUNTIES FROM THE CURRENT FLOOD WATCH...BUT THESE AREAS HAVE HAD THE HEAVIEST RECENT RAINFALL. NOT REAL COMFORTABLE PULLING AN EXISTING WATCH FROM ANYWHERE QUITE YET. WILL TAPER RAIN OFF LATE TONIGHT...ONLY ONLY HAVING SLIGHT RAIN CHANCES IN SOUTH CENTRAL MO BY SATURDAY MORNING. THE REST OF FORECAST IS DRY. STILL WONDERING WHERE HURRICANE KATRINA WILL GO. SFC RIDGE BUILDS INTO THE AREA THIS WEEKEND. IF KATRINA PASSES TO THE EAST OF THE FORECAST REGION...SURFACE RIDGE WILL LIKELY REMAIN IN PLACE TO THE WEST KILLING ANY GULF MOISTURE ADVECTION INTO THE AREA. RAISED TEMPERATURES A LITTLE OVER THE WEEKEND...FAIRLY CLOSE TO MET/MAV GUIDANCE. AT LEAST DEWPOINTS/HUMIDITY WILL COME DOWN FOR A WHILE. DSA && .AVIATION... CONVECTION REFIRED THIS AFTERNOON IN UNSTABLE AIR MASS ALONG SURFACE BOUNDARY ACROSS SOUTHEAST KANSAS INTO SOUTH CENTRAL MISSOURI. STRONG STORM ALREADY PUSHED THROUGH SGF FORECAST POINT WITHIN PAST HOUR. ANOTHER BAND OF STORMS WAS MOVING EAST SOUTHEAST ACROSS SOUTHEAST KANSAS AND MAY AFFECT THE JLN FORECAST POINT OVER THE FIRST COUPLE HOURS OF THE 00Z TAFS. DONT SEE ANYTHING UPSTREAM AT THIS TIME FOR THE SGF LOCATION SO HAVE KEPT DRY FOR NOW. WITH LIGHT WIND AND CLEARING SKY TONIGHT MAY SEE SOME FOG DEVELOP AT BOTH LOCATIONS AND HAVE KEPT THIS IN THE 00Z TAFS. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR THE EASTER MO OZARKS. .KS...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. WFO SGF
Hazardous weather outlook, Aug 26, 3:26 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT FRI AUG 26 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
326 PM CDT FRI AUG 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH COULD LEAD TO FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI...GRADUALLY OVERSPREADING THE
REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THUNDERSTORMS WILL BE
MOST CONCENTRATED SOUTH OF A FORT SCOTT KANSAS TO WEST PLAINS
MISSOURI LINE.
DISCUSSION:
A COLD FRONT THAT EXTENDS FROM IOWA TO SOUTH CENTRAL KANSAS WILL
MOVE SOUTHEAST THROUGH THE AREA THIS EVENING. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE FRONT ENCOUNTERS A
MOIST AND UNSTABLE AIR MASS OVER THE AREA. SEVERE STORMS WILL BE
POSSIBLE OVER MAINLY SOUTHERN AND WESTERN PORTIONS OF THE OUTLOOK
AREA THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE HEAVY
RAIN MAY AGGRAVATE ALREADY ONGOING FLOODING OR HIGH WATER OVER
PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS MAY BE ONGOING IN SOUTH CENTRAL MISSOURI
EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY SOUTHWEST
OF A FORT SCOTT TO WEST PLAINS LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA/IZZIIn the hours before
Local storm report, Aug 26, 5:40 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 2 SW BRANDON 38.50N 93.46W
08/26/2005 BENTON MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED OVER NEAR HIGHWAYS P AND E.
0515 PM TSTM WND DMG REPUBLIC 37.12N 93.48W
08/26/2005 GREENE MO BROADCAST MEDIA
TREE REPORTED DOWN BY MEDIA.
SSLLocal storm report, Aug 26, 6:13 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG GOLDEN CITY 37.40N 94.10W
08/26/2005 BARTON MO PUBLIC
TREES AND NUMEROUS LIMBS DOWN.
RUNNELSLocal storm report, Aug 26, 6:42 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 2 W TECUMSEH 36.58N 92.32W
08/26/2005 0.75 INCH OZARK MO PUBLIC
SRLocal storm report, Aug 26, 6:59 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL UDALL 36.53N 92.27W
08/26/2005 0.75 INCH OZARK MO PUBLIC
SRLocal storm report, Aug 26, 7:18 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG HARDENVILLE 36.58N 92.37W
08/26/2005 OZARK MO LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 160 NEAR HARDENVILLE
0650 PM TSTM WND DMG 4 S HARDENVILLE 36.52N 92.37W
08/26/2005 OZARK MO LAW ENFORCEMENT
TREES DOWN ON HIGHWAY J SOUTH OF 160 AND HARDENVILLESpecial weather statement, Aug 26, 7:58 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 758 PM CDT FRI AUG 26 2005 MOZ077-088-270200- BARTON-JASPER- 758 PM CDT FRI AUG 26 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARTON AND JASPER COUNTIES UNTIL 900 PM CDT... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PURCELL...OR 15 MILES NORTH OF JOPLIN...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR JASPER BY 820 PM CDT. NEAR GOLDEN CITY BY 855 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:32 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.